MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (assist) bypass
Model Number 106015
Medical Device Problem Codes Infusion or Flow Problem (2964); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Nausea (1970); Vomiting (2144); Altered State of Consciousness (4589)
Date of Event 01/21/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported low flow alarms could not be confirmed as no log files were submitted for review.A specific cause for the events could not be conclusively determined through this evaluation.Additionally, a direct correlation between heartmate ii lvas, serial number (b)(6), and the reported events and subsequent patient outcome could not be conclusively established through this evaluation.Multiple attempts were made to obtain additional information regarding the reported event; however, no further information was provided by the customer.The heartmate ii left ventricular assist system (hmii lvas) instructions for use (ifu), and hmii lvas patient handbook, are currently available.Section 1, ¿introduction¿, lists potential adverse events, including neurological dysfunction (not stoke-related) and death, that may be associated with the use of the heartmate ii left ventricular assist system.This section also provides an explanation of all pump parameters, including pump flow.Section 4 of the ifu, ¿system monitor¿, provides more information regarding all pump parameters and also describes situations which may result in a low flow hazard alarm, including changes in patient conditions.Per design of the system, once each monitoring cycle, the calculated average flow value is compared to the limit (2.5 liters per minute (lpm)).If the calculated value is less than the expected value, a low flow hazard is posted to the log file.A ten second delay is imposed between the detection of a low flow hazard alarm condition and the activation of the associated audio and visual indicators on the controller.This document also lists neurologic dysfunction as a potential late postimplant complication.Section 7 of the ifu, ¿alarms and troubleshooting¿, and section 5 of the patient handbook, ¿alarms and troubleshooting¿, outline all system controller alarms, including the low flow hazard alarm, and provides information regarding how to respond to and troubleshoot the alarms.The current revision of the ifu and patient handbook can be found on the eifu page of the abbott website.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient passed away at (b)(6) on (b)(6) 2026.The hospital notified of pending patient transfer due to nausea and vomiting, abdominal pain, low flow alarms and altered mental status (ams), however their family declined to transfer and decided to change their code status to do not resuscitate (dnr)/ do not intubate (dni).

Brand Name
THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24735508
Report Number2916596-2026-01517
Device Sequence Number18747246
Product Code DSQ
UDI-Device Identifier00813024011224
UDI-Public(01)00813024011224(17)201130
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2020
Device Model Number106015
Device Catalogue Number106015
Device Lot Number6270418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age38 YR
Patient SexFemale
Patient Weight124 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American